Catalog Home Page

An unbiased minimum distance estimator of the proportion parameter in a mixture of two normal distributions

Clarke, B.R. (1989) An unbiased minimum distance estimator of the proportion parameter in a mixture of two normal distributions. Statistics & Probability Letters, 7 (4). pp. 275-281.

Link to Published Version: http://dx.doi.org/10.1016/0167-7152(89)90105-3
*Subscription may be required

Abstract

An estimator that minimizes an L2 distance used in studies of estimation of the location parameter is shown here to give an explicit formulation for the estimator of proportion in a mixture of two normal distributions when other parameters are known. This can prove to be an advantage over other minimum distance methods and the maximum likelihood estimator. Monte Carlo simulation demonstrates this and highlights good small sample behaviour of the estimator. It is shown that the estimator is also qualitatively robust both empirically and asymptotically, the latter being evidenced by the existence of a Fréchet derivative.

Publication Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: Elsevier BV
Copyright: © 1989 Elsevier B.V
URI: http://researchrepository.murdoch.edu.au/id/eprint/4793
Item Control Page